You are here:

Birth Control/Pill side effects

Advertisement


Question
I have been on the same birth control for years (Sprintec), a generic brand.  Recently, I have felt I have been on an emotional roller coaster and I'm also going through some acne issues (also out of the norm).  I feel like my hormones are out of whack and I have heard birth control pills could possibly be to blame.  I don't know if this really can be the case considering I have been on the same pill for a long time.  Is there any insight you can lend to my issues?

Answer
I don't think your hormones can be out of whack, since your hormones are coming from a pill, and they are the same every day.  Unless you're getting your Sprintec from an unreliable manufacturer, every pill should contain the exact same amount of hormones.  Hormones can be responsible for many things, but since you've had the same hormones for years, I think the changes in your emotions are from something other than hormones.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.